Alert archive / South Carolina / Freeze Warnings in 2017
Freeze Warning 1, NWS Wilmington, NC
NWS Wilmington, NC issued this freeze warning at Mar 3, 2017, 3:29 AM EST for 6 counties in North Carolina; 7 counties in South Carolina. It took effect at Mar 4, 2017, 12:00 AM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2017, 3:29 AM EST (08:29 UTC)
- In effect from
- Mar 4, 2017, 12:00 AM EST
- Expired
- Mar 4, 2017, 9:00 AM EST
- In force
- 9 hr
- Issued by
- NWS Wilmington, NC
Counties Bladen County, NC, Brunswick County, NC, Columbus County, NC, New Hanover County, NC, Pender County, NC, Robeson County, NC, Darlington County, SC, Dillon County, SC, Florence County, SC, Georgetown County, SC, Marion County, SC, Marlboro County, SC, Williamsburg County, SC
The radar
The Wilmington radar (KLTX), 61 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 8.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2686 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- -105 m²/s²
- 0-3 km storm-relative helicity
- -82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
753 WWUS72 KILM 030829 NPWILM URGENT - WEATHER MESSAGE National Weather Service Wilmington NC 329 AM EST Fri Mar 3 2017 ...Freezing temperatures expected late tonight... NCZ087-096-099-105-106-SCZ017-023-024-032-033-039-053-032100- /O.NEW.KILM.FZ.W.0001.170304T0500Z-170304T1400Z/ Robeson-Bladen-Columbus-Inland Pender-Coastal Pender-Marlboro- Darlington-Dillon-Florence-Marion-Williamsburg-Inland Horry- Including the cities of Lumberton, Elizabethtown, Bladenboro, Whiteville, Tabor City, Chadbourn, Lake Waccamaw, Burgaw, Surf City, Bennettsville, McColl, Hartsville, Darlington, North Hartsville, Dillon, Florence, Marion, Mullins, Kingstree, Conway, and Red Hill 329 AM EST Fri Mar 3 2017 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST SATURDAY... The National Weather Service in Wilmington has issued a Freeze Warning, which is in effect from midnight tonight to 9 AM EST Saturday. * Temperatures...Around 30 degrees. * Timing...The coldest temperatures are expected in the few hours just before dawn to shortly after sunrise. * Impacts...These temperatures may damage or kill sensitive vegetation, crops, potted plants, and local gardens. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions can kill crops and other sensitive vegetation, take action to protect them. Ensure pets and livestock are brought inside or have adequate protection from the cold. && $$ NCZ107>110-SCZ054>056-032100- /O.NEW.KILM.FZ.A.0001.170304T0500Z-170304T1400Z/ Inland New Hanover-Coastal New Hanover-Inland Brunswick- Coastal Brunswick-Coastal Horry-Inland Georgetown- Coastal Georgetown- Including the cities of Wilmington, Masonboro, Myrtle Grove, Ogden, Carolina Beach, Seagate, Boiling Spring Lakes, Leland, Shallotte, Oak Island, Long Beach, Southport, Sunset Beach, Myrtle Beach, Socastee, North Myrtle Beach, Garden City, Little River, Andrews, Georgetown, and Murrells Inlet 329 AM EST Fri Mar 3 2017 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... The National Weather Service in Wilmington has issued a Freeze Watch, which is in effect from late tonight through Saturday morning. * Temperatures...In the low to mid 30s. * Timing...The coldest temperatures are expected in the few hours just before dawn to shortly after sunrise. * Impacts...These temperatures may damage or kill sensitive vegetation, crops, potted plants, and local gardens. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means sub-freezing temperatures are possible. These conditions can kill crops and other sensitive vegetation, take action to protect them. Ensure pets and livestock are brought inside or have adequate protection from the cold. && $$ 17
3 follow-up statements
546 WWUS72 KILM 031752 NPWILM URGENT - WEATHER MESSAGE National Weather Service Wilmington NC 1252 PM EST Fri Mar 3 2017 ...Freezing temperatures expected late tonight... SCZ054-056-031900- /O.CAN.KILM.FZ.A.0001.170304T0500Z-170304T1400Z/ Coastal Horry-Coastal Georgetown- Including the cities of Myrtle Beach, Socastee, North Myrtle Beach, Garden City, Little River, Georgetown, and Murrells Inlet 1252 PM EST Fri Mar 3 2017 ...FREEZE WATCH IS CANCELLED... The National Weather Service in Wilmington has cancelled the Freeze Watch. Temperatures are expected to bottom out in the mid to upper 30s in the early morning hours of Saturday. $$ NCZ107>110-SCZ055-041400- /O.UPG.KILM.FZ.A.0001.170304T0500Z-170304T1400Z/ /O.EXA.KILM.FZ.W.0001.170304T0500Z-170304T1400Z/ Inland New Hanover-Coastal New Hanover-Inland Brunswick- Coastal Brunswick-Inland Georgetown- Including the cities of Wilmington, Masonboro, Myrtle Grove, Ogden, Carolina Beach, Seagate, Boiling Spring Lakes, Leland, Shallotte, Oak Island, Long Beach, Southport, Sunset Beach, and Andrews 1252 PM EST Fri Mar 3 2017 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST SATURDAY... The National Weather Service in Wilmington has issued a Freeze Warning, which is in effect from midnight tonight to 9 AM EST Saturday. The Freeze Watch is no longer in effect. * Temperatures...In the lower 30s. * Timing...The coldest temperatures are expected in the few hours just before dawn to shortly after sunrise. * Impacts...These temperatures may damage or kill sensitive vegetation, crops, potted plants, and local gardens. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions can kill crops and other sensitive vegetation, take action to protect them. && $$ NCZ087-096-099-105-106-SCZ017-023-024-032-033-039-053-041400- /O.CON.KILM.FZ.W.0001.170304T0500Z-170304T1400Z/ Robeson-Bladen-Columbus-Inland Pender-Coastal Pender-Marlboro- Darlington-Dillon-Florence-Marion-Williamsburg-Inland Horry- Including the cities of Lumberton, Elizabethtown, Bladenboro, Whiteville, Tabor City, Chadbourn, Lake Waccamaw, Burgaw, Surf City, Bennettsville, McColl, Hartsville, Darlington, North Hartsville, Dillon, Florence, Marion, Mullins, Kingstree, Conway, and Red Hill 1252 PM EST Fri Mar 3 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST SATURDAY... * Temperatures...From the upper 20s to the lower 30s. * Timing...The coldest temperatures are expected in the few hours just before dawn to shortly after sunrise. * Impacts...These temperatures may damage or kill sensitive vegetation, crops, potted plants, and local gardens. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions can kill crops and other sensitive vegetation, take action to protect them. && $$ 40
575 WWUS72 KILM 040245 NPWILM URGENT - WEATHER MESSAGE National Weather Service Wilmington NC 945 PM EST Fri Mar 3 2017 ...Freezing temperatures expected late tonight... NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053-055-041400- /O.CON.KILM.FZ.W.0001.170304T0500Z-170304T1400Z/ Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Inland New Hanover-Coastal New Hanover-Inland Brunswick- Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Horry-Inland Georgetown- Including the cities of Lumberton, Elizabethtown, Bladenboro, Whiteville, Tabor City, Chadbourn, Lake Waccamaw, Burgaw, Surf City, Wilmington, Masonboro, Myrtle Grove, Ogden, Carolina Beach, Seagate, Boiling Spring Lakes, Leland, Shallotte, Oak Island, Long Beach, Southport, Sunset Beach, Bennettsville, McColl, Hartsville, Darlington, North Hartsville, Dillon, Florence, Marion, Mullins, Kingstree, Conway, Red Hill, and Andrews 945 PM EST Fri Mar 3 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST SATURDAY... * Temperatures...Will bottom between 30 and 32 degrees. Isolated 28 and 29 degree readings will be possible north of a line extending from Burgaw across White Lake, Maxton and Bennettsville to Hartsville. * Timing...The 32 or less degree readings will occur early Saturday morning mainly between 5 AM and 8 AM. * Impacts...These cold temperatures may damage or even kill sensitive vegetation, crops, potted plants and local vegetable and fruit gardens and trees respectively. Outside pets and livestock may also be sensitive to sub-freezing temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions can kill and damage crops and other sensitive vegetation, take action to protect them. Outside pets and livestock will need some protection from these cold temperatures which could entail an outside warm shelter or simply bringing your pets inside. && $$ Dough
904 WWUS72 KILM 041337 NPWILM URGENT - WEATHER MESSAGE National Weather Service Wilmington NC 837 AM EST Sat Mar 4 2017 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053-055-041445- /O.EXP.KILM.FZ.W.0001.000000T0000Z-170304T1400Z/ Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Inland New Hanover-Coastal New Hanover-Inland Brunswick- Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Horry-Inland Georgetown- Including the cities of Lumberton, Elizabethtown, Bladenboro, Whiteville, Tabor City, Chadbourn, Lake Waccamaw, Burgaw, Surf City, Wilmington, Masonboro, Myrtle Grove, Ogden, Carolina Beach, Seagate, Boiling Spring Lakes, Leland, Shallotte, Oak Island, Long Beach, Southport, Sunset Beach, Bennettsville, McColl, Hartsville, Darlington, North Hartsville, Dillon, Florence, Marion, Mullins, Kingstree, Conway, Red Hill, and Andrews 837 AM EST Sat Mar 4 2017 ...FREEZE WARNING WILL EXPIRE AT 9 AM EST THIS MORNING... $$ TRA
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this freeze warning went out at Mar 3, 12:33 AM EST, 2 hours 56 minutes earlier.
Area forecast discussion, Mar 3, 12:33 AM EST, 2 hours 56 minutes before
Area Forecast Discussion...cor National Weather Service Wilmington NC 1233 AM EST Fri Mar 3 2017 .SYNOPSIS... A cooling trend is underway and it will peak Friday night through Saturday night. Both nights could bring inland freezing temperatures. A warmup then ensues on Sunday until a cold front arrives Wednesday. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... As of 730 PM Thursday...Some re-aligning of the thin to opaque jetstream cirrus across the FA applied. The majority of this upper level moisture will get shunted east and south of the FA by daybreak Fri. Some tweaking to both hourly sfc temps and dewpoints due to latest obs and trends. Lowered tonights mins by 1 to 2 degrees at most based on latest guidance. With a greater than 5 degree sfc dewpoint depression, frost should not be a concern even with min temps fcst in the mid 30s. Previous........................................................ As of 3 PM Thursday... Rapid cooling and drying has followed this morning's FROPA. After an initial drop in temperatures this morning, we are gradually inching back up towards 60 for most locations. A persistent jet-stream cirrus streak of varying extent and opacity will continue to move overhead through the afternoon, thinning out overnight. Dewpoints have crashed and now range from the mid 30s to low 30s for most locations. For tonight, expect mainly clear skies with a consensus of guidance giving us lows in the upper 30s. Some far inland locations could see mid 30s, but low dewpoints should preclude more than patchy frost formation. Friday will be dry and sunny with seasonal temperatures as high pressure builds in from the west. Highs expected in the lower to mid 60s. && .SHORT TERM /6 AM THIS MORNING THROUGH SATURDAY NIGHT/... As of 300 PM Thursday...Clear skies and cold weather are on tap through the period. Chilly high pressure builds in from the north while mid level flow is out of the WNW around a large vortex over New England states. Both nights will feature low temperatures within a few degrees of freezing away from the beaches while Saturday highs struggle into the low to mid/upper 50s from N to S. Due to such a warm winter most foliage and agriculture is enough underway that we've declared the growing season officially underway. This will likely mean that some Freeze Watches/Warnings will be needed for parts of the area. && .LONG TERM /SUNDAY THROUGH THURSDAY/... As of 330 AM Thursday...Near zonal flow and high pressure migrating offshore will mark the onset of a pronounced warming trend. Sunday remains below climate but warming in earnest Monday onward with 70s by Tuesday. Uncertainly Wednesday since clouds and showers may temper the warmth somewhat, but it appears we will remain above normal much of the upcoming week. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... As of 06Z...High confidence in VFR through the valid period. High pressure will ridge across the area overnight and on Friday creating NW winds and SKC through the period. Winds overnight and the first part of Friday will be light, but a weak front/surge will drop across the region late Friday morning with a rapid uptick in wind speeds. By the aftn, NW winds will likely gust over 20 kts at all terminals, before only slowly easing overnight. Extended Outlook...VFR expected through the period except for late Tue when a cold front with pcpn will approach from the west. && .MARINE... NEAR TERM /tonight through Friday/... As of 745 PM Thursday...The sfc pg will relax enough for winds to drop into the 10 to 15 kt range. Wind directions mainly in the NNW to N range. Significant seas will drop and hold in the 1 to 3 foot or 2 to 4 foot range. Wind driven waves will dominate with short periods at 4 to 5 seconds. Not much of any ground swell affecting the local waters. Previous.................................................... As of 3 PM Thursday...Have allowed the Small Craft Advisory to expire on time at 3 PM as conditions continue to improve over the waters. Expect N to NW winds of 10 to 15 kts though the period with some gusts up to 25 kts this afternoon. Seas of 3 to 5 ft this afternoon will subside to 2 to 4 ft tonight and 2 to 3 ft by Friday afternoon. SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/... As of 300 PM Thursday...The gradient wind and seas may be SCEC- worthy early in the period but the gradient will be in the process of easing as the direction remains N to NW. The center of the high builds in on Saturday and the winds drop off more decidedly and waves abate. Saturday night the axis of the high will slowly move offshore allowing for some variability in the light winds though a northerly component will be the most prevalent. LONG TERM /SUNDAY AND MONDAY/... As of 330 AM Thursday...A nice marine period as high pressure migrates across the waters and offshore. This will lead to a veering wind profile with speeds generally 15 KT or less and seas of 2-3 feet. No TSTMS or restrictions to visibility are expected. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...None. && SYNOPSIS...MBB NEAR TERM...DCH/JDW SHORT TERM...MBB LONG TERM...MJC AVIATION...JDW MARINE...
Hazardous weather outlook, Mar 2, 8:08 PM EST, 7 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 808 PM EST Thu Mar 2 2017 NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-040115- Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover- Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Horry-Inland Georgetown- 808 PM EST Thu Mar 2 2017 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. For Friday afternoon and Saturday Afternoon... Fire weather concerns, relative humidity values will drop to around 25 percent each afternoon. For Saturday and Sunday mornings... Freezing temperatures are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-110-SCZ054-056-040115- Coastal Pender-Coastal New Hanover-Coastal Brunswick-Coastal Horry- Coastal Georgetown- 808 PM EST Thu Mar 2 2017 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. For Friday afternoon and Saturday Afternoon... Fire weather concerns, relative humidity values will drop to 25 to 30 percent each afternoon. For Saturday and Sunday mornings... Freezing temperatures are possible away from the beaches. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-254-256-040115- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 808 PM EST Thu Mar 2 2017 This Hazardous Weather Outlook is for The adjacent Coastal Waters. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. For Fri afternoon thru Fri night... Small craft exercise caution conditions possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. dch
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 3:29 AM EST | Freeze Watch | ILM | Brunswick, New Hanover | 9 hr |
| Mar 3, 3:17 AM EST | Small Craft Advisory | ILM | 26 hr |
Nearby
Freeze Warnings in South Carolina, 2017Freeze Warnings in North Carolina, 2017Every freeze warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.